Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Albany, NY

July 3, 2014Dutchess County, Ulster County, New York

NWS Albany, NY issued this flash flood warning at Jul 3, 2014, 6:54 PM EDT for Dutchess County, Ulster County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 6:54 PM EDT (22:54 UTC)
Expired
Jul 4, 2014, 1:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 99 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WGUS51 KALY 032254
FFWALY
NYC027-111-040500-
/O.NEW.KALY.FF.W.0020.140703T2254Z-140704T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NEW PALTZ...KINGSTON...

* UNTIL 100 AM EDT FRIDAY

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS WITH VERY HEAVY RAINFALL         
  REPEATEDLY MOVING ACROSS THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILLSON...
  STANFORDVILLE...STAATSBURG...RED HOOK...PORT EWEN...PINE           
  PLAINS...HURLEY AND AMENIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4159 7419 4160 7425 4162 7426 4162 7428
      4179 7430 4204 7384 4197 7352 4177 7353
      4159 7406 4161 7412 4158 7412

$$

JPV
1 follow-up statement
969 
WGUS71 KALY 040333
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EDT THU JUL 3 2014

NYC027-111-040343-
/O.CAN.KALY.FF.W.0020.000000T0000Z-140704T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-DUTCHESS NY-
1133 PM EDT THU JUL 3 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN DUTCHESS
AND SOUTHEASTERN ULSTER COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4159 7419 4160 7425 4162 7426 4162 7428
      4179 7430 4204 7384 4197 7352 4177 7353
      4159 7406 4161 7412 4158 7412

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:46 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 3, 6:46 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
646 PM EDT THU JUL 3 2014

.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT FOR
ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...

...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...

AS OF 630 PM EDT...STRONG LINE OF CONVECTION CONTINUES TO PLOW
THROUGH THE FORECAST AREA...WITH NUMEROUS REPORTS OF SEVERE HAIL AND
WIND DAMAGE ASSOCIATED WITH IT. WHILE INITIAL CONVECTIVE MODE
FAVORED DISCRETE CELLS...INCLUDING SUPERCELLS...THE MODE HAS
TRANSITIONED TO LINEAR WITH A QLCS TAKING SHAPE ACROSS THE EASTERN
THIRD OF THE FORECAST AREA. EXCEPT FOR SOME SCATTERED
SHOWERS...THE SEVERE THREAT IS ALL BUT OVER ACROSS THE WESTERN
MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.

LATEST SPC MESOANALYSIS STILL INDICATES THAT 500-1500 J/KG OF SBCAPE
REMAINS...ALTHOUGH THE LOW-LEVELS ARE QUICKLY STABILIZING THANKS IN
PART TO CONVECTIVE DEBRIS CLOUDS. DESPITE THIS RELATIVE DECREASE IN
INSTABILITY...A STRONG COLD POOL HAS DEVELOPED WITHIN A BROAD
TRAILING STRATIFORM REGION BEHIND THE INITIAL CONVECTION. THIS WILL
CONTINUE TO SUPPORT A STRAIGHT-LINE WIND THREAT...WITH THE THREAT
FOR TORNADOES AND HAIL RAPIDLY DIMINISHING. PLEASE MONITOR OUR
WEBPAGE AND SOCIAL MEDIA PAGES FOR THE LATEST REGARDING THIS
EVOLVING SITUATION.

THE COLD FRONT CONTINUES TO PUSH EASTWARD ACROSS CENTRAL NEW
YORK...AND WILL CONTINUE TO PROGRESS EASTWARD DURING THE OVERNIGHT
HOURS AND SHOULD EXIT SOUTHEASTERN AREAS BY DAYBREAK FRIDAY.

OUTSIDE OF THE THREAT FOR CONTINUED STRAIGHT-LINE WIND
DAMAGE...THERE CONTINUES TO REMAIN THE THREAT OF HEAVY RAINFALL
LEADING TO FLASH FLOODING AND POOR DRAINAGE FLOODING. CURRENTLY NO
FLASH FLOOD WARNINGS ARE IN EFFECT...HOWEVER FLOOD ADVISORIES ARE IN
EFFECT ACROSS MUCH OF THE REGION. PWAT VALUES REMAIN BETWEEN
1.50-2.00 INCHES ALONG WITH HIGH FREEZING LEVELS...FAVORABLE FOR
EXTREMELY EFFICIENT WARM RAIN PROCESSES WITH POTENTIALLY HIGH
RAINFALL RATES WITHIN A SHORT PERIOD OF TIME.

THE GREATEST THREAT FOR CONVECTION WILL CONTINUE THROUGH THE EARLY
EVENING HOURS...DIMINISHING BY 10 PM EDT. SHOWERS WILL CONTINUE TO
LINGER AFTER THE CONVECTION HAS EXITED...ESPECIALLY ACROSS
SOUTHEASTERN AREAS AS TROPICAL MOISTURE IS THROWN NORTHWARD AHEAD OF
HURRICANE ARTHUR.

LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 60S EXCEPT FOR UPPER 50S
ACROSS PORTIONS OF THE ADIRONDACKS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HURRICANE ARTHUR IS EXPECTED TO MOVE NORTH AND EAST WELL OFF THE
ATLANTIC SEABOARD...HAVING NO EFFECTS TO THE FORECAST AREA.

HOWEVER...AN AREA OF ENHANCED MOISTURE CONVERGENCE LOOKS TO SET UP
ACROSS AN AREA STRETCHING NORTHEASTWARD FROM NEW JERSEY TO CENTRAL
MASSACHUSETTS. THIS REGION OF CONVERGENCE WILL INTERACT WITH THE
COLD FRONT AS IT STALLS ALONG THE EASTERN SEABOARD...HELPING TO
STEER HURRICANE ARTHUR OFFSHORE. THE SYNOPTIC PATTERN FAVORS A
QUASI-PRE SETUP...ALTHOUGH DIFFICULT TO ASCERN.

REGARDLESS...A PERIOD OF RAIN WITH PERHAPS A FEW RUMBLES OF
THUNDER IS EXPECTED TO PERSIST THROUGH MUCH OF FRIDAY MORNING
ACROSS PORTIONS OF THE MID HUDSON VALLEY...LITCHFIELD COUNTY AND
POSSIBLY NORTHWARD INTO ADJACENT WESTERN NEW ENGLAND. THE BULK OF
THE RAINFALL APPEARS THAT IT WILL STAY SOUTH OF THE FORECAST
AREA. HOWEVER AN ADDITIONAL QUARTER TO HALF OF AN INCH OF RAINFALL
WILL BE POSSIBLE ESPECIALLY ACROSS LITCHFIELD COUNTY.

HURRICANE ARTHUR WILL RACE UP THE EASTERN SEABOARD...DRAGGING IN
COOLER AND LESS HUMID AIR BEHIND IT ACROSS THE REGION. ANY
LINGERING SHOWERS ARE EXPECTED TO END BY LATE FRIDAY
AFTERNOON...ALLOWING FOR DRY WEATHER AND DECREASING CLOUDS TO END
INDEPENDENCE DAY.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE
WEEKEND...ALLOWING FOR GORGEOUS AND DRY WEATHER WITH MOSTLY SUNNY
SKIES.

HIGHS ON FRIDAY WILL BE COOLER THAN RECENT DAYS...GENERALLY IN THE
70S. HIGHS DURING THE HOLIDAY WEEKEND WILL RANGE FROM THE MID 70S
TO LOW 80S. LOWS WILL RANGE FROM THE UPPER 40S TO MID 50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.

THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.

OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.

HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.

SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.

OUTLOOK...

FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS IN EXCESS
OF 58 MPH AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER...WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ENTIRE REGION IS EXPECTED
TO RECEIVE WELL OVER A QUARTER OF AN INCH OF RAINFALL.

SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.

THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE  DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.

THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.

SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.

SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION...AND IS
IN EFFECT UNTIL MIDNIGHT.

SHOWERS AND THUNDERSTORMS WILL FORM AND MOVE ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING...AHEAD OF A SLOW MOVING COLD
FRONT. THUNDERSTORMS MAY LINGER INTO THE THURSDAY NIGHT AS
WELL...ESPECIALLY SOUTH AND EAST OF ALBANY.

AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND 1-2 INCHES.
HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS
PWATS WILL APPROACH 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE
SAME AREA AS WELL. COMBINED WITH EXCESSIVE RAINFALL FROM THE
CONVECTION YESTERDAY...FLASH FLOODING AND POOR DRAINAGE FLOODING
WILL BE POSSIBLE ACROSS THE ENTIRE REGION.

OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.

ADDITIONAL SHOWERS WILL LINGER ACROSS SOUTHEASTERN AREAS EARLY
FRIDAY...WITH AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF
RAINFALL POSSIBLE.

DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...IRL
NEAR TERM...IRL
SHORT TERM...IRL
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV/IRL
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 3, 2:35 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU JUL 3 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
235 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON
AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING
WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 3, 6:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             RHINEBECK               41.93N  73.91W
07/03/2014  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400263

KOLECI
Local storm report, Jul 3, 6:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             HAMPTON                 43.53N  73.25W
07/03/2014  M1.50 INCH       WASHINGTON         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400264

KOLECI
Local storm report, Jul 3, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     WITTENBERG              42.02N  74.20W
07/03/2014                   ULSTER             NY   PUBLIC

            TREES DOWN

&&

EVENT NUMBER ALY1400265

KOLECI
Special weather statement, Jul 3, 6:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 3 2014

NYZ041-049-050-032245-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
617 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALPLAUS...OR
ABOUT OVER CLIFTON PARK...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROUND LAKE BY 625 PM EDT
MECHANICVILLE BY 630 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4308 7358 4294 7363 4294 7365 4291 7368
      4285 7367 4281 7369 4281 7372 4282 7373
      4280 7375 4276 7393 4291 7404 4313 7359
      4310 7357
TIME...MOT...LOC 2217Z 243DEG 28KT 4288 7386

SNYDER
Special weather statement, Jul 3, 6:22 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT THU JUL 3 2014

NYZ064>066-032245-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
622 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IN

  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BEACON...OR ABOUT OVER NEWBURGH...AND MOVING NORTHEAST
AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
MARLBORO AND FISHKILL BY 630 PM EDT
WAPPINGERS FALLS BY 635 PM EDT
MYERS CORNER...RED OAKS MILL...HOPEWELL JUNCTION AND POUGHKEEPSIE BY
640 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
      4161 7411 4158 7412 4158 7416 4159 7416
      4181 7368 4163 7353 4149 7386 4148 7393
      4144 7399
TIME...MOT...LOC 2222Z 232DEG 28KT 4154 7402

FRUGIS/WASULA
Local storm report, Jul 3, 6:25 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     FORT ANN                43.41N  73.49W
07/03/2014                   WASHINGTON         NY   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER ALY1400266

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:39 PM EDTSpecial Weather StatementALYFulton66 min
Jul 2, 8:46 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer29 min
Jul 2, 9:21 PM EDTSpecial Weather StatementALYWarren54 min
Jul 2, 9:47 PM EDTSpecial Weather StatementALYFulton58 min
Jul 2, 9:55 PM EDTSpecial Weather StatementALYMontgomery65 min
Jul 2, 10:16 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie29 min
Jul 2, 10:53 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady67 min
Jul 2, 11:13 PM EDTSpecial Weather StatementALYSaratoga, Schenectady62 min
Jul 2, 11:57 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 3, 4:49 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more19 hr
Jul 3, 3:39 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer66 min
Jul 3, 3:55 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer65 min
Jul 3, 4:00 PM EDTSpecial Weather StatementALYSaratoga30 min
Jul 3, 4:10 PM EDTTornado WarningALYHerkimer50 min
Jul 3, 4:21 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren54 min
Jul 3, 4:27 PM EDTTornado WarningALYFulton, Herkimer, Montgomery48 min
Jul 3, 4:39 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 3, 4:47 PM EDTSevere Thunderstorm WarningALYHamilton, Warren28 min
Jul 3, 5:09 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren66 min
Jul 3, 5:16 PM EDTAreal Flood AdvisoryALYFulton, Saratoga3 hr
Jul 3, 5:16 PM EDTSpecial Weather StatementALYUlster44 min
Jul 3, 5:19 PM EDTSpecial Weather StatementALYSchoharie26 min
Jul 3, 5:19 PM EDTSevere Thunderstorm WarningALYWarren, Washington56 min
Jul 3, 5:20 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Jul 3, 5:23 PM EDTSpecial Weather StatementALYColumbia37 min
Jul 3, 5:35 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
Jul 3, 5:44 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie33 min
Jul 3, 5:56 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Ulster49 min
Jul 3, 6:07 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 3, 6:08 PM EDTSpecial Weather StatementALYDutchess22 min
Jul 3, 6:12 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Jul 3, 6:15 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster30 min
Jul 3, 6:17 PM EDTSpecial Weather StatementALYSaratoga28 min
Jul 3, 6:18 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 3, 6:22 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Jul 3, 6:22 PM EDTSpecial Weather StatementALYDutchess23 min
Jul 3, 6:25 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington44 min
Jul 3, 6:27 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 3, 6:37 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 3, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Jul 3, 7:13 PM EDTSevere Thunderstorm WarningALYDutchess62 min
Jul 3, 7:15 PM EDTFlash Flood WarningALYColumbia6 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.